Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 149, NWS Jackson, MS

March 18, 2016Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2016, 4:06 AM CDT for Simpson County, Mississippi. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2016, 4:06 AM CDT (09:06 UTC)
Expired
Mar 18, 2016, 4:30 AM CDT
In force
24 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 4:07 AM CDTHAIL 1.752 Sw D'Lo, MSSHOWERS OF HAIL WERE MOSTLY NICKEL TO QUARTER SIZED. SEVERAL LARGE CHUNKS WERE AT LEAST GOLF BALL SIZED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

107 
WUUS54 KJAN 180906
SVRJAN
MSC127-180930-
/O.NEW.KJAN.SV.W.0149.160318T0906Z-160318T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
406 AM CDT FRI MAR 18 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 430 AM CDT

* AT 406 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  MENDENHALL...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MENDENHALL AROUND 410 AM CDT.
  MARTINVILLE AND SANATORIUM AROUND 420 AM CDT.
  MAGEE AROUND 425 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BRAXTON
AND D'LO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3186 9001 3204 8999 3204 8966 3195 8965
      3182 8966
TIME...MOT...LOC 0906Z 274DEG 36KT 3195 8991 

HAIL...1.00IN
WIND...60MPH
 
$$

GRG
1 follow-up statement
567 
WWUS54 KJAN 180918
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 AM CDT FRI MAR 18 2016

MSC127-180930-
/O.CON.KJAN.SV.W.0149.000000T0000Z-160318T0930Z/
SIMPSON MS-
418 AM CDT FRI MAR 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHEASTERN SIMPSON COUNTY...

AT 418 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SANATORIUM...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SIMPSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3188 8985 3201 8985 3204 8966 3195 8965
      3182 8966
TIME...MOT...LOC 0918Z 274DEG 35KT 3193 8978 

HAIL...1.00IN
WIND...60MPH
 
$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 10:06 PM CDT, 6 hours earlier.

Area forecast discussion, Mar 17, 10:06 PM CDT, 6 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1006 PM CDT THU MAR 17 2016

.UPDATE...THIS AFTERNOONS SEVERE WEATHER HAS MOVED OFF TO THE EAST AS
THE UPPER LEVEL DISTURBANCE MOVES EAST. THE STALLED FRONT IS
LINGERING ACROSS SOUTH MISSISSIPPI AND THIS SHOULD WAVER SLIGHTLY
NORTH THROUGH THE NIGHT. WHILE CONDITIONS ARE QUIETER NOW...SOME
SHOWERS AND A FEW THUNDERSTORMS ARE MOVING EAST ACROSS PORTIONS OF
SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. MODELS CONTINUE TO SHOW
REDEVELOPMENT OF SHOWERS THROUGH THE NIGHT AND HAVE ADJUSTED POPS TO
SHOW THIS BUT LOWERED THEM AS COVERAGE DOESNT APPEAR TO BE TOO GREAT.
THE OTHER TRICKY PART OF THE FORECAST WILL BE THE TEMPERATURES.
CONDITIONS WILL BE RATHER MILD GIVEN THE MOIST AIRMASS IN PLACE OVER
THE REGION AND THE PROXIMITY OF THE STALLED BOUNDARY. TEMPERATURES
ARE LIKELY NEAR THEIR LOWS TONIGHT ESPECIALLY IN THE SOUTH. /28/

&&

.PREV DISCUSSION... /ISSUED 450 PM CDT THU MAR 17 2016/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...THE RADARS WERE LIT UP
AT MID AFTERNOON WITH THE STRONGEST STORMS ALONG THE HIGHWAY 84
CORRIDOR WHERE A STALLED COLD FRONT WAS NOTED. NUMEROUS REPORTS OF
LARGE HAIL HAVE BEEN RECEIVED AND LARGE HAIL WILL REMAIN THE MAIN
THREAT INTO THIS EVENING ACROSS THE SOUTH WHERE A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT. MUCH OF THE CONVECTION WL
WEAKEN WITH THE LOSS OF DAYTIME HEATING BUT THE SOUTHERN BRANCH OF
THE JET WITH SUBTLE SHORTWAVES MAY HELP TRIGGER ADDITIONAL ACTIVITY.
SOME MODELS SUGGEST THE BOUNDARY WILL DRIFT NORTH TOWARD INTERSTATE
2O TONIGHT WITH CONVECTION REDEVELOPING AFTER MIDNIGHT. HAVE
THEREFORE MAINTAINED DECENT POPS THROUGH THE NIGHT. MODEL CONSENSUS
SUGGESTS ANOTHER ROUND OF STRONG TO SEVERE STORMS FRIDAY ALONG AND
JUST NORTH OF THE BOUNDARY. THIS LOOKS TO OCCUR MAINLY BETWEEN
HIGHWAY 84 AND INTERSTATE 20 SIMILAR TO THIS AFTERNOON. LARGE HAIL
WOULD BE THE MAIN THREAT AGAIN DUE TO MID-LEVEL LAPSE RATES AND DEEP
LAYER SHEAR. THE CONVECTION WILL BEGIN TO WEAKEN FRIDAY EVENING BUT
BY MIDNIGHT A STRONG COLD FRONT WILL ENTER OUR NORTHWEST ZONES AND
PROLONG RAIN CHANCES IN THE NORTH. A POTENT NORTHERN STREAM CLOSED
LOW DROPPING OUT OF THE NORTHERN PLAINS FRIDAY AND OVER THE GREAT
LAKES REGION SATURDAY WILL SUPPORT THE COLD FRONT THAT WILL STILL BE
NORTHWEST OF THE NATCHEZ TRACE AT SUNRISE SATURDAY. GUSTY NORTHWEST
WINDS IN THE WAKE OF THE FRONT WILL USHER IN MUCH COLDER AND DRIER
AIR THAT WILL BRING AN END TO THE RAIN. /22/

LONG TERM...SATURDAY THROUGH WEDNESDAY...SATURDAY WILL BE A TRANSITION
DAY OVER THE CWA. WHILE WE WILL START OFF THE DAY WITH SCATTERED
CONVECTION ASSOCIATED WITH THE STALLED BOUNDARY NEAR THE COAST...
VEERING FLOW PATTERN WILL FINALLY GIVE THE COASTAL BOUNDARY A NUDGE
OUT TO SEA TAKING THE CONVECTION WITH IT.

A REINFORCEMENT OF LOW LEVEL DRY/COOL AIR WILL MOVE INTO THE CWA
SATURDAY THROUGH SUNDAY RESULTING IN MARKEDLY COOLER TEMPERATURES.
HIGHS IN THE 50S WILL BE COMMON SATURDAY AND SUNDAY AS MINS DROP INTO
THE 30S. WHILE CAA WILL PRECLUDE FROST DEVELOPMENT SATURDAY
NIGHT/SUNDAY MORNING...HIGH PRESSURE SETTLING OVER THE AREA SUNDAY
NIGHT WILL SETUP CALM WINDS AND EXCELLENT RADIATIONAL COOLING
CONDITIONS. FROST FORMATION WILL BE A DISTINCT POSSIBILITY WHERE
TEMPS CAN FALL INTO THE MID 30S OR LOWER WHICH LOOKS TO OCCUR
PRIMARILY OVER THE EAST.

MID LEVEL RIDGING FROM THE WEST DURING THE FIRST PART OF NEXT WEEK
WILL RESULT IN DRY WEATHER AND MODERATING TEMPERATURES./26/

AVIATION...MOSTLY VFR CONDITIONS ARE OCCURRING THIS EVENING. MVFR
CIGS WL BE POSSIBLE TONIGHT INTO FRIDAY MORNING WITH ISOLD TO
SCATTERED STORMS MOVING ACROSS THE REGION. WINDS WILL BE OUT OF THE NORTHEAST
TO EAST AROUND 5KTS. /17/28//

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       52  72  53  62 /  51  80  57  40
MERIDIAN      52  70  54  64 /  52  86  64  45
VICKSBURG     52  72  53  62 /  51  68  51  34
HATTIESBURG   54  73  60  67 /  41  84  66  53
NATCHEZ       54  73  53  61 /  52  81  60  39
GREENVILLE    50  67  49  59 /  51  46  47  20
GREENWOOD     50  68  50  60 /  51  58  46  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 17, 11:21 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1121 PM CDT THU MAR 17 2016

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-055>058-190430-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
SIMPSON-SMITH-JASPER-CLARKE-
1121 PM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ023>026-MSZ053-054-059>066-072>074-190430-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1121 PM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...FRIDAY

A FEW SEVERE STORMS WILL BE POSSIBLE ON FRIDAY WITH HAIL AND
DAMAGING WINDS BEING THE RISK.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 17, 11:33 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1133 PM CDT THU MAR 17 2016

MSZ019-025-026-180500-
LEFLORE MS-SUNFLOWER MS-GRENADA MS-
1133 PM CDT THU MAR 17 2016

AT 1132 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RULEVILLE...MOVING EAST AT 45 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MINTER CITY AND SUNNYSIDE AROUND 1155 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3381 9045 3381 9019 3379 9017 3377 9018
      3375 9030 3370 9030 3369 9029 3374 9024
      3372 9022 3372 9014 3381 9014 3381 9007
      3368 9007 3368 9012 3365 9010 3363 9011
      3367 9066 3385 9066 3387 9045
TIME...MOT...LOC 0432Z 269DEG 39KT 3377 9058

GRG
Special weather statement, Mar 18, 12:14 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1214 AM CDT FRI MAR 18 2016

LAZ008-009-015-016-180600-
RICHLAND LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
1214 AM CDT FRI MAR 18 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WEST
CARROLL... NORTHEASTERN RICHLAND...NORTHWESTERN MADISON AND
SOUTHWESTERN EAST CARROLL PARISHES UNTIL 100 AM CDT...

AT 1213 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF HOLLY RIDGE...OR 11 MILES NORTHEAST OF RAYVILLE...
MOVING EAST AT 35 MPH.

DIME TO PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WARDEN AROUND 1225 AM CDT.
  DARNELL AROUND 1230 AM CDT.
  MONTICELLO AROUND 1235 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EPPS.

LAT...LON 3260 9170 3261 9170 3262 9168 3261 9167
      3266 9164 3272 9121 3238 9121 3250 9171
TIME...MOT...LOC 0513Z 270DEG 32KT 3260 9163

JC
Special weather statement, Mar 18, 1:01 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 AM CDT FRI MAR 18 2016

MSZ040>042-047-180645-
SHARKEY MS-ISSAQUENA MS-WARREN MS-YAZOO MS-
101 AM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN YAZOO...NORTHERN
WARREN...SOUTHERN SHARKEY AND SOUTHEASTERN ISSAQUENA COUNTIES UNTIL
145 AM CDT...

AT 101 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER EAGLE BEND...OR 10 MILES SOUTHWEST OF VALLEY PARK...MOVING EAST
AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  VALLEY PARK AROUND 115 AM CDT.
  REDWOOD AROUND 120 AM CDT.
  OAK RIDGE AROUND 125 AM CDT.
  YOUNGTON AROUND 135 AM CDT.

LAT...LON 3251 9106 3248 9102 3249 9099 3251 9100
      3254 9106 3257 9106 3262 9100 3263 9100
      3265 9103 3261 9106 3267 9106 3268 9058
      3248 9061 3243 9060 3240 9062 3242 9096
      3245 9099 3243 9102 3244 9106
TIME...MOT...LOC 0601Z 265DEG 33KT 3252 9099

JC
Local storm report, Mar 18, 1:09 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
109 AM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     HAIL             RAYVILLE                32.47N 91.76W
03/18/2016  E0.75 INCH       RICHLAND           LA   LAW ENFORCEMENT

            DIME SIZE HAIL FELL FOR ABOUT THREE MINUTES AT THE
            SHERIFF OFFICE.

&&

JCULIN
Special weather statement, Mar 18, 1:49 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
149 AM CDT FRI MAR 18 2016

MSZ043-048-180715-
MADISON MS-HINDS MS-
149 AM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MADISON AND
NORTHEASTERN HINDS COUNTIES UNTIL 215 AM CDT...

AT 149 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BROWNSVILLE...OR 8 MILES NORTH OF CLINTON...MOVING EAST AT 40
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FLORA AROUND 155 AM CDT.
  POCAHONTAS AROUND 200 AM CDT.
  ANNANDALE AROUND 205 AM CDT.
  RIDGELAND AROUND 210 AM CDT.
  MADISON...CANTON AND GLUCKSTADT AROUND 215 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3258 8986 3253 8992 3251 8993 3251 8994
      3249 8996 3250 8998 3248 8999 3248 9002
      3244 9004 3244 9007 3242 9006 3242 9007
      3240 9007 3238 9010 3234 9011 3236 9048
      3255 9047
TIME...MOT...LOC 0649Z 271DEG 36KT 3246 9039

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:00 PM CDTFlash Flood WarningJANForrest3 hr
Mar 17, 11:33 PM CDTSpecial Weather StatementJANLeflore27 min
Mar 18, 1:01 AM CDTSpecial Weather StatementJANWarren44 min
Mar 18, 1:49 AM CDTSpecial Weather StatementJANMadison26 min
Mar 18, 4:17 AM CDTSpecial Weather StatementJANSimpson28 min
Mar 18, 4:58 AM CDTSpecial Weather StatementJANSmith47 min
Mar 18, 8:37 AM CDTSevere Thunderstorm WarningJANIssaquena, Washington38 min
Mar 18, 9:13 AM CDTSpecial Weather StatementJANWashington32 min
Mar 18, 9:29 AM CDTSpecial Weather StatementJANHumphreys, Leflore46 min
Mar 18, 9:39 AM CDTSpecial Weather StatementJANWashington36 min
Mar 18, 9:58 AM CDTSevere Thunderstorm WarningJANWashington21 min
Mar 18, 10:12 AM CDTSpecial Weather StatementJANHolmes33 min
Mar 18, 10:21 AM CDTSevere Thunderstorm WarningJANAttala, Holmes24 min
Mar 18, 10:51 AM CDTSpecial Weather StatementJANLeake24 min
Mar 18, 11:10 AM CDTSpecial Weather StatementJANIssaquena, Sharkey35 min
Mar 18, 12:22 PM CDTSpecial Weather StatementJANHolmes23 min
Mar 18, 12:24 PM CDTSpecial Weather StatementJANAttala36 min
Mar 18, 1:55 PM CDTSpecial Weather StatementJANSharkey50 min
Mar 18, 2:12 PM CDTSevere Thunderstorm WarningJANIssaquena48 min
Mar 18, 2:13 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey33 min
Mar 18, 2:38 PM CDTSpecial Weather StatementJANYazoo37 min
Mar 18, 3:40 PM CDTSpecial Weather StatementJANHinds35 min
Mar 18, 3:57 PM CDTSpecial Weather StatementJANYazoo33 min
Mar 18, 4:16 PM CDTSpecial Weather StatementJANRankin44 min
Mar 18, 4:27 PM CDTSpecial Weather StatementJANMadison33 min
Mar 18, 4:35 PM CDTFlash Flood WarningJANJefferson3 hr
Mar 18, 6:03 PM CDTSpecial Weather StatementJANHinds27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.